0 of 25 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 25 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
A 65-year-old female with a history of ischaemic heart disease is noted to be depressed following a recent myocardial infarction. What would be the most appropriate antidepressant to start?
2. A 35-year-old man with a history of schizophrenia is brought to the Emergency Department by worried friends due to drowsiness. On examination he is generally rigid. A diagnosis of neuroleptic malignant
syndrome is suspected. Each one of the following is a feature of neuroleptic malignant syndrome, except:
A 64-year-old woman presents as she is feeling down and sleeping poorly. After speaking to the patient and using a validated symptom measure you decide she has moderate depression. She has a past history of cerebrovascular disease and currently takes aspirin, ramipril and simvastatin. What is the most appropriate course of action?
Which one of the following intervention is most likely to be beneficial in a patient with schizophrenia?
A 69-year-old man is diagnosed as having Parkinson’s disease. Which one of the following psychiatric problems is most likely to occur in this patient?
6. A patient with a history of depression presents for review. Which one of the following suggests an increased risk of suicide?
A 31-year-old woman who gave birth two weeks ago presents for review with her husband. He is worried by her mood as she now seems depressed and is interacting poorly with the baby. He describes her mood three days ago being much different, when she was talking in a rapid and incoherent fashion about the future. The mother denies any hallucinations but states that her child has been brought into a ‘very bad world’. What is the most appropriate management?
A 36-year-old patient presents with nausea, headaches and palpitations. He has had multiple previous admissions with such symptoms over the past 2 years, each time no organic cause was found. What kind of disorder is this likely to represent?
The risk of developing schizophrenia if one monozygotic twin is affected is approximately:
A 43-year-old man with a history of schizophrenia is taken off chlorpromazine due to troublesome parkinsonian symptoms. Which one of the following atypical antipsychotic is it least suitable for him to be commenced on as the next step?
Which one of the following statements regarding cognitive behavioural therapy is incorrect?
A patient reports feeling unwell after suddenly stopping paroxetine. Which one of the following symptoms is most consistent with selective serotonin reuptake inhibitor discontinuation syndrome?
A 42-year-old woman presents for review. Her husband reports that she has had an argument with their son which resulted in him leaving home. Since this happened she has not been able to speak. Clinical examination of her throat and chest is unremarkable. Which one of the following terms best describes this presentation?
Which one of the following is least recognised as a potential adverse effect of electroconvulsive therapy?
A 24-year-old man is brought to the Emergency Department by his brother who is concerned about his odd behaviour. Over the past two weeks he has started to tell his brother that he can hear people talking about him on the radio. He denies any auditory hallucinations. During the consultation he scores 10/10 on the mini-mental state examination. When asked to explain the meaning of the statement ‘people in glass houses shouldn’t throw stones’ he replies ‘you may break the glass’. What is this an example of?
A 16-year-old girl is brought for review by her father. She is talented violinist and is due to start music college in a few weeks time. Her parents are concerned she has had a stroke as she is reporting weakness on her right side. Neurological examination is inconsistent and you suspect a non-organic cause for her symptoms. Despite reassurance about the normal examination findings the girl remains unable to move her right arm. What is the most appropriate term for this behaviour?
Which one of the following selective serotonin reuptake inhibitors has
the highest incidence of discontinuation symptoms?
You review a 55-year-old woman who has become dependant on temazepam, which was initially prescribed as a hypnotic. She is keen to end her addiction to temazepam and asks for help. Her current dose is 20mg on. What is the most appropriate strategy?
9. A 34-year-old ex-soldier with a history of post-traumatic stress disorder returns for review. He has had a course of eye movement desensitisation and reprocessing therapy which was not helpful and is reluctant to try cognitive behavioural therapy. Of the options listed, which medication may be useful in such patients?
Which of the following types of tricyclic antidepressant is considered the safest in overdosage?
1. A 46-year-old man is seen by an occupation health doctor due to longterm sickness leave. He states chronic lower back pain prevents him from working but examination findings are inconsistent and the doctor suspects a non-organic cause of his symptoms. This is an example of a:
You are considering prescribing a selective serotonin reuptake inhibitor for a patient with depression. Which class of drug is most likely to interact with a selective serotonin reuptake inhibitor?
Which class of drug have the Medicines and Healthcare products Regulatory Agency warned may be associated with an increased risk of venous thromboembolism in elderly patients?
A patient presents three days after suddenly stopping diazepam after having taken it for over two years. He feels generally unwell. Which one of the following features would suggest a diagnosis other than benzodiazepine withdrawal syndrome?
A 45 year old man with a history of depression comes to your clinic for advise regarding his anti-depressant, citalopram 20mg daily, which he has been taking for the last 3 years.
He is feeling very well in himself now and therefore is asking if he could stop the medication.
What would your advise be?